Im just starting out on Zoloft 50mg, I'm a 24 year old male and ive been struggling with anxiety andpanic attacks for about the last 4 years. I've tried other medications (Paxill, Wellbutrin and Pristiq) Paxill worked but I felt very emotionally numb after a while, pristiq took the edge off but didnt totally help. Im only on my first day of Zoloft but the side effects are really unpleasent, im shaky, have trouble focusing, having trouble sleeping and even more anxious. Is it normal to have these side effects? and is it worth it to stick it out and keep taking them? and if not can any recommend something that has been beneficial for them
You are experiencing normal side effects which may last a couple of weeks. It is well worth the wait, but be patient as it may take upwards of a month to reach max effectiveness. If you recently stopped another antidepressant without tapering off, you may be experiencing withdrawal also.
It will do this at first, if you can bear with it its helped allot of people.
Stick with it for a few weeks. Ask your Dr for a benzodiazepine to calm you in the first few weeks.
It is normal at first, but after a while they should cease or not be as severe. Don't stop the medication cold turkey because if a long period of time goes by before you start it back up again, once you do, the side affects will come back.
Hi - I had tried other antidepressants, and went to Zoloft as a last ditch attempt at curing PTSD/depression. Anyway, the side effects I had from this were terrible at first - very bad stomach pain, bad dreams, increased anxiety, vomiting and diarrhea. After two weeks, I skipped a day and thought that's it, I'm not taking it anymore. But then I did - and like a miracle, I started feeling better. I still get stomach issues from it, and have to tweak my dose from time to time - if my head gets foggy, I cut back a little. I take it in the evening so if my stomach gets upset (still does from time to time) I'm not out and about. My skin is breaking out now, too, but after what I was going through in my head, I'll take these side effects. May not work for everyone, but it truly saved my life. Good luck! : )
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Nov 2017 • 5 answers
Updated 31 Mar 2017 • 8 answers
Updated 12 Sep 2013 • 1 answer
Updated 25 Sep 2015 • 1 answer
Updated 12 Feb 2017 • 1 answer